Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 345, NWS Norman, OK

May 20, 2019Caddo County, Canadian County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 20, 2019, 7:45 PM CDT for Caddo County, Canadian County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2019, 7:45 PM CDT (00:45 UTC)
Expired
May 20, 2019, 8:30 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caddo County, OK, Canadian County, OK

The radar

The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:37 PM CDTTornado Watch PDSSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:24 PM CDT, 21 minutes earlier.

Area forecast discussion, May 20, 7:24 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
Issued by National Weather Service Austin/San Antonio TX
724 PM CDT Mon May 20 2019

.DISCUSSION...
00Z Aviation forecast discussion below.

&&

.AVIATION...
Convectively modified surface boundary was south of a PNC-CSM
line at 00Z. Numerous SHRAs and TSTMs ongoing along and north of
the boundary, and will continue impacting PNC and CSM over the
next couple of hours. The boundary may continue slightly southward
into the OKC metro area through the early evening, before slowing
and potentially moving back to the north as the low level jet
increases. This could allow for TSTMs to impact OKC 02Z-06Z.\
The environmental conditions are very favorable for all modes of
severe storms near and south of the boundary, with wind gusts in
excess of 50kts and large hail possible. CSM recently reported a
67kt wind gust.

A second wave of severe thunderstorms initiating through the evening
across Northwest Texas and the Texas Panhandle will move eastward
overnight. These storms are expected to form into a squall line,
impacting terminals from west to east 06Z-10Z. SHRAs and TSTMs are
forecast to exit east of the terminals roughly between 10Z-14Z.

Runyen/Pashos

&&

.PREV DISCUSSION...
/issued by National Weather Service Norman 244 PM CDT Mon May 20
2019/

Widespread and significant severe weather is beginning across the
forecast area. These storms are working with an environment of
high shear and high instability which will promote the initation
and maintenance of long lived supercells. Extremely large hail,
damaging wind, and tornadoes are expected with these supercells.
In addition these threats and with precipitable water that is in
the 75th percentile, heavy rainfall and widespread flooding is
also anticipated.

A second wave of supercells and severe thunderstorms are expected to
initiate later this evening over northwest Texas and the Texas
panhandle and move eastward. As these move into Oklahoma and Western
North Texas, the storms are expected to undergo upscale development
and form a squall line. Large hail, damaging winds, and flooding
rainfall are expected with this line of storms. Due to the high
shear and the enhancement from the lower level jet, QLCS tornadoes
are possible with this squall line.

Storms are expected to exit the area Tuesday morning, with a
reprieve until Wednesday. Enhanced lower level moisture advection
along with the movement of a strong upper level cyclone into the
Arizona/Utah will result in a chance of precipitation in central
and northwest Oklahoma throughout the next of the week.

Zwink

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  63  75  59 /  60  80  50   0
Hobart OK         77  60  75  56 /  70  80  10   0
Wichita Falls TX  83  64  78  61 /  60  80  30   0
Gage OK           65  56  74  51 /  80  80  10   0
Ponca City OK     67  64  74  59 /  90  90  60   0
Durant OK         82  65  77  62 /  60  40  80   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday afternoon for OKZ004>048-050>052.

TX...Flood Watch through Tuesday afternoon for TXZ083>090.

&&

99/99/99
Hazardous weather outlook, May 20, 8:57 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
857 AM CDT Mon May 20 2019

OKZ004>048-050>052-TXZ083>090-211400-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
857 AM CDT Mon May 20 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a High Risk for severe thunderstorms today into tonight.
Significant and widespread severe weather is expected across
Oklahoma and northern Texas.

Location...
The High Risk is across western north Texas, western Oklahoma,
and central Oklahoma. Outside the High Risk, there is an Enhanced
to Moderate Risk for severe thunderstorms.

Timing...
Severe thunderstorms will be possible the entire period with the
most likely time for significant severe weather this afternoon and
evening.

Impacts...
Very large hail, damaging winds, and tornadoes are expected with
the strongest thunderstorms. Strong to violent, potentially long-
track, tornadoes are possible. The greatest risk for tornadoes is
this afternoon and evening. Overnight, a line of thunderstorms
with a continued threat of damaging winds and tornadoes will move
through the entire area.

.Flooding and Heavy Rainfall...
Flooding and flash flooding is likely given the several rounds of
severe thunderstorms with intense rainfall. The risk is
particularly high in central and north central Oklahoma where some
areas will likely receive more than 5 inches. Significant, life-
threatening, flooding will be possible. A flood watch is in effect
until Tuesday afternoon.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the entire area should prepare for severe weather operations
through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
After Tuesday, thunderstorms remain in the
forecast into the weekend with a continued risk for severe
thunderstorms, especially on Thursday.

.Flooding and Heavy Rainfall...
After Tuesday, the risk for heavy rainfall and flooding will
continue with periods of showers and thunderstorms expected
through the end of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, May 20, 6:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 PM CDT Mon May 20 2019

OKZ016-022-023-210000-
Washita OK-Caddo OK-Custer OK-
633 PM CDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita...
northwestern Caddo and southeastern Custer Counties Until 700 PM
CDT...

AT 631 PM CDT, a strong thunderstorm was located 4 miles south of
Colony, moving north at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3554 9873 3555 9853 3555 9844 3519 9855
      3521 9877
TIME...MOT...LOC 2331Z 187DEG 43KT 3528 9865

30
Local storm report, May 20, 6:47 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      PONCA CITY              36.72N 97.07W
05/20/2019                   KAY                OK   EMERGENCY MNGR

            WATER ENTERING SOME BUILDINGS

&&

TLINDLEY
Local storm report, May 20, 6:54 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     2 WSW BURNS FLAT        35.35N 99.20W
05/20/2019  M77 MPH          WASHITA            OK   ASOS

            AT CLINTON/SHERMAN AIRPORT.

&&
Local storm report, May 20, 6:56 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      MEDFORD                 36.80N 97.74W
05/20/2019                   GRANT              OK   EMERGENCY MNGR

            HIGHWAY 81 CLOSED DUE TO FLOWING FLOOD WATERS.

&&

TLINDLEY
Local storm report, May 20, 7:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     4 WNW BESSIE            35.41N 99.05W
05/20/2019  M59 MPH          WASHITA            OK   MESONET

&&

JP
Special weather statement, May 20, 7:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
735 PM CDT Mon May 20 2019

OKZ017-018-024-210100-
Kingfisher OK-Canadian OK-Blaine OK-
735 PM CDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher...
northwestern Canadian and southeastern Blaine Counties Until 800 PM
CDT...

AT 734 PM CDT, a strong thunderstorm was located 5 miles east of
Geary, moving north at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Kingfisher, Geary, Calumet and Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3589 9790 3544 9815 3553 9831 3569 9832
      3599 9821
TIME...MOT...LOC 0034Z 201DEG 33KT 3560 9823

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:04 PM CDTSevere Thunderstorm WarningOUNBeckham, Harmon41 min
May 20, 7:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian38 min
May 20, 7:15 PM CDTFlash Flood WarningOUNCuster, Kiowa, Washita3 hr
May 20, 7:19 PM CDTSevere Thunderstorm WarningOUNNoble, Payne26 min
May 20, 7:23 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Logan and 1 more3 hr
May 20, 7:35 PM CDTSpecial Weather StatementOUNCanadian25 min
May 20, 7:40 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher50 min
May 20, 7:44 PM CDTAreal Flood WarningOUNAlfalfa, Blaine, Custer, Dewey, Garfield, Grant and 2 more6 hr
May 20, 7:53 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more3 hr
May 20, 7:54 PM CDTSevere Thunderstorm WarningOUNPayne21 min
May 20, 8:02 PM CDTSevere Thunderstorm WarningOUNPayne28 min
May 20, 8:10 PM CDTSpecial Weather StatementOUNLogan35 min
May 20, 8:11 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan38 min
May 20, 8:18 PM CDTSpecial Weather StatementOUNOklahoma27 min
May 20, 8:24 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma51 min
May 20, 8:31 PM CDTAreal Flood AdvisoryOUNCanadian, Lincoln, Logan, Oklahoma, Payne4 hr
May 20, 8:48 PM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble5 hr
May 20, 8:48 PM CDTSevere Thunderstorm WarningOUNPayne27 min
May 20, 8:54 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne40 min
May 20, 9:02 PM CDTFlash Flood WarningOUNCanadian, Lincoln, Logan, Oklahoma, Payne4 hr
May 20, 9:12 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman48 min
May 20, 9:43 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Comanche32 min
May 20, 9:48 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher42 min
May 20, 9:54 PM CDTSevere Thunderstorm WarningOUNTillman51 min
May 20, 10:06 PM CDTFlash Flood WarningOUNGarfield, Logan, Noble, Payne114 min
May 20, 10:14 PM CDTAreal Flood WarningOUNCuster, Kiowa, Washita9 hr
May 20, 10:22 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman38 min
May 20, 10:34 PM CDTSpecial Weather StatementOUNCanadian26 min
May 20, 10:45 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady45 min
May 20, 10:53 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Garvin, Grady, McClain and 1 more52 min
May 20, 10:58 PM CDTFlash Flood WarningOUNCanadian10 hr
May 20, 10:59 PM CDTSpecial Weather StatementOUNGreer31 min
May 20, 11:18 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
May 20, 11:26 PM CDTSevere Thunderstorm WarningOUNTillman49 min
May 20, 11:29 PM CDTSpecial Weather StatementOUNCleveland, McClain, Oklahoma31 min
May 20, 11:30 PM CDTFlash Flood WarningOUNCleveland, Oklahoma4 hr
May 20, 11:41 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie37 min
May 21, 12:07 AM CDTAreal Flood WarningOUNGarfield, Logan, Noble, Payne9 hr
May 21, 1:00 AM CDTFlash Flood WarningOUNCanadian, Lincoln, Logan, Oklahoma, Payne4 hr
May 21, 1:03 AM CDTSevere Thunderstorm WarningOUNTillman42 min
May 21, 1:22 AM CDTFlash Flood WarningOUNCaddo4 hr
May 21, 1:43 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman47 min
May 21, 1:55 AM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble6 hr
May 21, 2:27 AM CDTSevere Thunderstorm WarningOUNGrady, Jefferson, Stephens48 min
May 21, 2:31 AM CDTSpecial Weather StatementOUNLogan29 min
May 21, 3:09 AM CDTSpecial Weather StatementOUNCleveland, McClain36 min
May 21, 3:17 AM CDTFlash Flood WarningOUNNoble, Payne4 hr
May 21, 3:25 AM CDTAreal Flood WarningOUNCleveland, Oklahoma5 hr
May 21, 3:47 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain43 min
May 21, 4:08 AM CDTTornado WarningOUNCleveland14 min
May 21, 4:24 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie51 min
May 21, 4:26 AM CDTTornado Warning Tornado observedOUNCleveland, Oklahoma, Pottawatomie34 min
May 21, 4:45 AM CDTSevere Thunderstorm WarningOUNHughes, Lincoln, Pottawatomie, Seminole45 min
May 21, 4:52 AM CDTTornado WarningOUNLincoln23 min
May 21, 4:54 AM CDTFlash Flood WarningOUNLincoln3 hr
May 21, 5:00 AM CDTAreal Flood WarningOUNCanadian, Logan, Oklahoma3 hr
May 21, 5:37 AM CDTSpecial Weather StatementOUNPontotoc23 min
May 21, 5:41 AM CDTAreal Flood WarningOUNCaddo, Canadian, Kingfisher3 hr
May 21, 5:58 AM CDTSpecial Weather StatementOUNMarshall32 min
May 21, 6:15 AM CDTTornado WarningOUNAtoka, Bryan, Johnston, Love, Marshall30 min
May 21, 6:22 AM CDTTornado WarningOUNHughes53 min
May 21, 6:34 AM CDTAreal Flood WarningOUNCleveland, Pottawatomie6 hr
May 21, 6:38 AM CDTTornado WarningOUNAtoka, Bryan, Johnston, Marshall37 min
May 21, 6:46 AM CDTTornado WarningOUNBryan29 min
May 21, 6:52 AM CDTTornado WarningOUNCoal, Hughes45 min
May 21, 6:54 AM CDTTornado WarningOUNAtoka, Coal, Johnston36 min
May 21, 7:05 AM CDTTornado WarningOUNAtoka, Bryan40 min
May 21, 7:24 AM CDTTornado WarningOUNAtoka, Coal24 min
May 21, 7:39 AM CDTTornado WarningOUNAtoka27 min
May 21, 7:50 AM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble, Payne6 hr
May 21, 7:56 AM CDTAreal Flood WarningOUNBlaine, Caddo, Canadian, Grady, Kingfisher, Logan and 1 more6 hr
May 21, 8:10 AM CDTAreal Flood WarningOUNLincoln4 hr
May 21, 9:40 AM CDTRiver Flood WarningOUNOklahoma48 hr
May 21, 9:50 AM CDTRiver Flood WarningOUNCuster, Washita40 hr
May 21, 10:43 AM CDTWind AdvisoryOUNBeckham, Blaine, Caddo, Comanche, Cotton, Custer and 13 more8 hr
May 21, 11:45 AM CDTAreal Flood WarningOUNCanadian, Cleveland, Oklahoma3 hr
May 21, 11:59 AM CDTAreal Flood WarningOUNLincoln9 hr
May 21, 1:29 PM CDTAreal Flood WarningOUNCanadian, Garfield, Grant, Kay, Kingfisher, Logan and 3 more12 hr
May 21, 3:19 PM CDTSpecial Weather StatementOUNWoods26 min
May 21, 3:39 PM CDTSpecial Weather StatementOUNAlfalfa, Woods51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.